Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 442, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 16, 2005, 4:20 PM CDT for Macon County, Montgomery County, Alabama. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2005, 4:20 PM CDT (21:20 UTC)
- Expired
- Aug 16, 2005, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Macon County, AL, Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:26 PM CDT | HAIL 0.75 | Shorter, AL | PENNY SIZE HAIL WAS REPORTED IN SHORTER. |
| Aug 16, 4:28 PM CDT | HAIL 0.75 | 5 E Mount Meigs, AL | DIME TO PENNY SIZE HAIL WAS REPORTED NEAR INTERSTATE 85 AT THE MACON AND MONTGOMERY COUNTY LINE. |
| Aug 16, 4:28 PM CDT | HAIL 0.75 | 6 E Mount Meigs, AL | DIME TO PENNY SIZE HAIL WAS REPORTED NEAR INTERSTATE 85 AT THE MACON AND MONTGOMERY COUNTY LINE. |
| Aug 16, 4:39 PM CDT | HAIL 0.75 | Shorter, AL | PENNY SIZE HAIL WAS REPORTED IN SHORTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 162122
SVRBMX
ALC087-101-162200-
/O.NEW.KBMX.SV.W.0442.050816T2120Z-050816T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT TUE AUG 16 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
WEST CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA
* UNTIL 500 PM CDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MILSTEAD...OR ABOUT 14
MILES WEST OF TUSKEGEE...AND MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MATHEWS...SHORTER...AND MOUNT MEIGS. LOCATIONS ALONG INTERSTATE
85 BETWEEN MOUNT MEIGS AND SHORTER WILL BE AFFECTED BY THIS STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3241 8621 3243 8613 3240 8604 3245 8599
3245 8589 3234 8582 3230 8588 3231 8590
3228 8591 3228 8599 3221 8601 3217 8607
$$
MBS/911 follow-up statement
000
WWUS54 KBMX 162139
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT TUE AUG 16 2005
ALC087-101-162200-
/O.CON.KBMX.SV.W.0442.000000T0000Z-050816T2200Z/
MONTGOMERY AL-MACON AL-
439 PM CDT TUE AUG 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR WEST
CENTRAL MACON AND NORTHEASTERN MONTGOMERY COUNTIES...
AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHORTER...OR ABOUT 16
MILES SOUTHWEST OF TUSKEGEE...MOVING SOUTHWEST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
MEIGS...SHORTER...AND MATHEWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3241 8621 3243 8613 3240 8604 3245 8599
3245 8589 3234 8582 3230 8588 3231 8590
3228 8591 3228 8599 3221 8601 3217 8607
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:32 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 16, 2:32 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 PM CDT TUE AUG 16 2005 .SHORT TERM...(TONIGHT THRU FRIDAY) CONVECTION WILL CONTINUE THRU THE EVENING HOURS BUT GENERALLY DIMINISH ONCE WE LOSE THE HEATING OF THE DAY. DO NOT EXPECT A REPEAT OF LAST NIGHT WHERE 3-5 INCHES FELL ACROSS THE SOUTHEAST COUNTIES AND LASTED WELL AFTER MIDNIGHT. MAIN FOCUS FOR CONVECTION TODAY HAS BEEN MID LEVEL TROF AXIS FROM MOBILE TO ATLANTA. THIS AXIS SHOULD SLIP A LITTLE FARTHER SOUTHWARD ON WEDNESDAY AND CONFINED LIKELY POPS TO EXTREME SE COUNTIES...WITH SCATTERED AFTERNOON STORMS EXPECTED OVER THE REMAINDER OF CENTRAL ALABAMA. UPPER SHORT WAVE TROF WILL APPROACH NW ALABAMA ON THURSDAY AND BRING BETTER CHANCES OF STORMS ACROSS THE NORTHERN COUNTIES. ONCE SHORT WAVE TROF PASSES EAST OF ALABAMA THURSDAY NIGHT...CENTER OF UPPER RIDGE WILL MOVE TO NEAR THE MISSISSIPPI RIVER AND SHOULD STABILIZE AIRMASS ACROSS NORTHERN COUNTIES...AND KEEP BETTER RAIN CHANCES ACROSS SOUTHERN COUNTIES. DAY TO DAY TEMPERATURES WILL NOT VARY MUCH. HIGHS ON THURSDAY WILL BE A FEW DEGREES COOLER NORTHERN COUNTIES DUE TO MORE CLOUD COVER AND LOWERING 500MB HEIGHTS. .LONG TERM...(SATURDAY THRU TUESDAY) WHILE BROAD UPPER RIDGE BLANKETS THE SOUTHERN STATES...STRONG UPPER VORTEX WILL TRANSVERSE THE NORTHERN UNITED STATES AND DIG A SHORT WAVE TROF ACROSS EASTERN STATES BY LATE IN THE WEEKEND. GFS TRIES TO FORCE A SURFACE FRONT INTO CENTRAL ALABAMA ON MONDAY... BUT FRONTS HAVE A HARD TIME MAKING IT THAT FAR SOUTH IN AUGUST AND WILL KEEP A CHANCE OF STORMS MOST AREAS MONDAY AND TUESDAY. IF FRONT DOES MAKE IT SOUTH OF TENNESSEE...RAIN CHANCES WILL NEED TO BE HIGHER BOTH DAYS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 93 72 92 71 / 40 30 40 30 ANNISTON 92 71 91 71 / 40 40 40 30 BIRMINGHAM 94 72 92 73 / 40 30 40 30 TUSCALOOSA 94 74 93 74 / 40 30 40 30 CALERA 93 74 91 73 / 40 40 40 30 AUBURN 93 72 91 72 / 60 40 50 30 MONTGOMERY 94 73 93 74 / 60 40 50 30 TROY 94 72 92 72 / 60 40 60 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 58/ROSE
Hazardous weather outlook, Aug 16, 1:04 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 104 PM CDT TUE AUG 16 2005 ALZ011>015-017>050-171804- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 104 PM CDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE ACROSS ALL ACROSS CENTRAL ALABAMA BETWEEN 130 PM CDT AND 9 PM CDT...ESPECIALLY EAST OF A HAMILTON TO TUSCALOOSA TO DEMOPOLIS LINE. THE COMBINATION OF AFTERNOON TEMPERATURES IN THE 90S AND DEWPOINTS IN THE 70S WILL ALLOW THE ATMOSPHERE TO BECOME VERY UNSTABLE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS...WHICH A FEW MAY BE STRONG OR SEVERE...CAN BE EXPECTED ACROSS CENTRAL ALABAMA BETWEEN 130 PM CDT AND 9 PM CDT. AFTER 9 PM CDT...STORMS WILL DIMINISH RAPIDLY WITH THE LOSS OF DAYTIME HEATING. THERE IS HIGH RISK FOR WET MICROBURSTS THIS AFTERNOON AND EARLY THIS EVENING ACROSS MUCH OF CENTRAL ALABAMA...PARTICULARLY EAST OF A HAMILTON TO TUSCALOOSA TO DEMOPOLIS LINE WHERE THE AIR IS MOST UNSTABLE. DAMAGING WINDS UP TO 60 MPH IS THE MAIN HAZARD WITH ANY STRONG OR SEVERE STORM THAT DEVELOPS. ADDITIONALLY...LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES MAY RESULT IN MINOR FLOODING. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. BESIDES THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...HEAT INDEX VALUES MAY APPROACH 105 DEGREES THROUGH 7 PM CDT TODAY ACROSS CENTRAL ALABAMA. PERSONS VENTURING OUTDOORS ARE ENCOURAGED TO SLOW DOWN... USE CAUTION...AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO 60 MPH MAY DEVELOP BETWEEN 2 PM AND 8 PM CDT WEDNESDAY THROUGH FRIDAY. AT THIS TIME...WEDNESDAY WILL HAVE THE BEST CHANCE FOR A FEW STRONG TO SEVERE STORMS. CHANCES FOR STRONG TO SEVERE STORMS IS EXPECTED TO DECREASE TOWARDS THE END OF THE WEEK AS AFTERNOON TEMPERATURES WILL BE A FEW DEGREES COOLER. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. MBS/91
In the hours before
Special weather statement, Aug 16, 3:03 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 303 PM CDT TUE AUG 16 2005 ALZ044-162100- MONTGOMERY- 303 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 400 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER DANNELLY FIELD...MOVING SOUTHWEST AT 5 MPH. ADDITIONAL STORMS WERE DEVELOPING OVER MONTGOMERY. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MONTGOMERY... DANNELLY FIELD...SNOWDOUN...SPRAGUE...AND PINTLALA THROUGH 400 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS HEAVY RAINFALL OF ONE TO TWO INCHES AND MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
Special weather statement, Aug 16, 3:21 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT TUE AUG 16 2005 ALZ037-038-162115- CHAMBERS-TALLAPOOSA- 321 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA AND CHAMBERS COUNTIES UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM NEARBY SHOWERS AND THUNDERSTORMS... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS FROM ALEXANDER CITY TO STROUD... SLOWLY MOVING SOUTHWEST AT 5 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR NEW SITE...MILLTOWN...LAFAYETTE...DAVISTON...WAVERLY...CAMP HILL... JACKSONS GAP...AND DADEVILLE THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MINOR FLOODING FROM LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS LIKELY AS WELL. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
Special weather statement, Aug 16, 3:39 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 PM CDT TUE AUG 16 2005 ALZ048-162115- RUSSELL- 339 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FORT MITCHELL...MOVING SOUTHWEST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORT MITCHELL AND SEALE THROUGH 415 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Aug 16, 3:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 342 PM CDT TUE AUG 16 2005 ALZ045-162130- MACON- 342 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER TUSKEGEE...MOVING SOUTHWEST AT 10 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS OVER SOUTHERN TALLAPOOSA COUNTY AND WESTERN LEE COUNTY WILL MOVE SOUTHWEST INTO MACON COUNTY AFTER 4 PM CDT. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TUSKEGEE... NOTASULGA...MILSTEAD...SHORTER...AND HARDAWAY THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED...WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. MINOR FLOODING FROM LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES OF RAINFALL IS LIKELY AS WELL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. GUSTY WINDS UP TO 45 MPH ARE POSSIBLE WITH THE STORMS ALSO. MBS/91
Special weather statement, Aug 16, 3:46 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CDT TUE AUG 16 2005 ALZ043-162130- ELMORE- 346 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 430 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ECLECTIC...MOVING SOUTH AT 10 MPH. ADDITIONAL STORMS WILL AFFECT MAINLY THE SOUTHERN HALF OF THE COUNTY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KOWALIGA...KENT... ECLECTIC...WETUMPKA...COOSADA..AND BLUE RIDGE THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. IN ADDITION...FREQUENT LIGHTNING AND GUSTY WINDS UP TO 45 MPH ARE LIKELY WITH THESE STORMS. MBS/91
Special weather statement, Aug 16, 4:11 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 411 PM CDT TUE AUG 16 2005 ALZ046-162200- BULLOCK- 411 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL 500 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 10 MILES NORTHEAST OF MIDWAY TO 10 MILES NORTHWEST OF FITZPATRICK...MOVING SOUTHWEST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR UNION SPRINGS...FITZPATRICK...MIDWAY...AND SHOPTON THROUGH 500 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THE STORMS AS WELL. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:53 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 37 min |
| Aug 15, 10:00 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 60 min |
| Aug 16, 2:34 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 36 min |
| Aug 16, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.